Alert archive / Georgia / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 86, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 14, 1997, 6:10 PM EDT for Lee County, Georgia. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 1997, 6:10 PM EDT (22:10 UTC)
- Expired
- Jun 14, 1997, 6:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Lee County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 6:25 PM EDT | Hail 0.75 | Leesburg, GA | Hail was reported to have fallen all around Leesburg. |
| Jun 14, 6:25 PM EDT | Thunderstorm Wind | Leesburg, GA | Several trees were blown down in Leesburg. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 2:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1446 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 142213 RRA SVRTLH GAC177-142245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 610 PM EDT SAT JUN 14 1997 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 645 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST GEORGIA ...LEE COUNTY AT 608 PM EDT DOPPLER WEATHER RADAR INDICATED A SEVERE THUNDERSTORM MOVING INTO NORTHWEST LEE COUNTY. THIS STORM WAS MOVING TO THE EAST SOUTHEAST AT 30 MPH AND WILL PASS JUST SOUTH OF SMITHVILLE BY 625 PM. THIS STORM WILL LIKELY CONTAIN LARGE HAIL. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN A SEVERE THUNDERSTORM. SEEK SHELTER IN A STRONG BUILDING. STAY AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES. A MOBILE HOME IS NOT A SAFE REFUGE FROM A SEVERE THUNDERSTORM...MOVE TO A MORE SUBSTANTIAL BUILDING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:15 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 14, 3:15 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 315 PM EDT SAT JUN 14 1997 STRONG S/WV MOVG ACRS TN VLY AND NRN DIXIE STATES ATTM RESULTING IN CPL OF WATCH BOXES AFFECTING CNTYS IN NRN PRTNS OF CWA. A FEW STORMS COMING WITHIN VIEW OF 88DS ATTM...BUT CONVECTION FIRING UP ACRS CNTRL AL/GA MAY GENERATE OUTFLOW BNDRYS THAT WILL LIKELY TRIGGER SOME STORMS FARTHER TO THE S LATER IN THE DAY. WHEN C-BRZ GETS GOING THIS AFTN... AND IF IT GETS AS FAR N TDY AS I DID YESTERDAY...COLLISION WITH OUTFLOW BNDRYS COULD BE IMPRESSIVE. MDLS SHOW S/WV MOVG INTO THE ATLANTIC WTRS WITH SFC TROF AXIS DRAPED ACRS FCST AREA ON SUN...WITH TROF EVENTUALLY PUSHING JUST S OF FCST AREA BY THE END OF THE FCST PRD. FOR POPS THNK A CHANCE OF SHWRS/TSTMS FOR TONITE UNTIL LATE SEEMS REASONABLE...SAY 30-40 PCNT OR SO ACRS NRN SECTIONS OF FA (SE AL/SW AND S CNTRL GA) ...AND 20-30 PCNT FOR THE REMAINDER OF FA. FOR SUN WOULD LIKE TO KEEP 20-30 PCNT POPS IN FL BIG BEND AND PNHNDL DUE TO PROXIMITY OF TROF AXIS. OTHERWISE TEMPS FROM FWC GUIDANCE NXT CPL OF DYS LOOK GOOD. 05
Nearby
Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.